Doctors Lounge - Gynecology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Obstetrics
Question: Stopping Vicodin while pregnant?
|cindy2262003 - Fri May 15, 2009 8:25 am||
I am a 26 year old female diagnosed with ulnar neuropathy a year ago who is currently 5 months pregnant taking 3-5 Vicodin ES daily. My OB is aware of the amount of Vicodin I am taking but kind of blew it off as being a problem. I am aware of the risk of the baby being addicted to the Vicodin if I continue taking it up to delivery. Ideally I would like to stop taking it prior to delivery. If I stop taking it cold turkey while pregnant is there a risk of the baby having withdrawls in utero? Should I be weaned off it to be safe?
|Debbie Miller, RN - Sun Jun 14, 2009 12:00 am||
I don't think anyone really knows if the baby may suffer from withdrawal symptoms in utero. Usually weaning is recommended in this case and I would begin now to decrease the amount of medication you use so you can be free of it for the past two months of pregnancy.
If your pain is too much I would suggest seeing a physical therapist or using some other alternative therapy such as acupuncture, chiropractic, pain clinic treatment or self-hypnosis.
Good luck and congratulations on your desire to help your baby to be healthy.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.